The Dynamics of Coupled Current-Biased Josephson Junctions: Part I

E. J. Doedel, D. G. Aronson, H. G. Othmer

Research output: Contribution to journalArticlepeer-review

24 Scopus citations

Abstract

Some numerical and analytical results which illustrate how changes in the coupling strength affect the dynamics of coupled current-biased Josephson junctions are presented. It is shown that in certain cases there is a unique interval of the coupling strength in which the basic running solution is unstable, and the numerical results suggest that there are period-doubling cascades and infinitely many multiple-pulse homoclinic solutions that exist in this interval.

Original languageEnglish (US)
Pages (from-to)810-817
Number of pages8
JournalIEEE transactions on circuits and systems
Volume35
Issue number7
DOIs
StatePublished - Jul 1988

Bibliographical note

Funding Information:
Manuscript received September 10, 1987. This work of E. J. Doedel was supported by the Natural Sciences and Engineering Research Council of Canada under Grant A4274 and by FCAC, Quebec, under Grant EQ1438. Part of the work of E. J. Dokdel was done in the Applied Mathematics Program at the California Institute of Technology, Pasadena, and in the Department of Mathematics, University of Utah, Salt Lake City. D. G. Aronson was supported in part by the National Science Foundation under Grant DMS-83-0147. H. G. Othmer was supported in part by NIH under Grant GM29123. E. J. Doedel is with the Department of Computer Science, Concordia University, Montreal, PQ, Canada H3G 1M8. D. G. Aronson is with the School of Mathematics, University of Mmnesota. Minneapolis, MN 55455. H. G. Othmer is with the Department of Mathematics, University of Utah, Salt Lake City, UT 84112. IEEE Log Number 8821332.

Keywords

  • Coupled oscillators
  • Josephson junctions
  • bifurcation analysis
  • chaotic dynamics
  • coupled pendula
  • numerical analysis
  • periodic solutions

Cite this